Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 100, NWS Springfield, MO

June 9, 2008Jasper County, Missouri

NWS Springfield, MO issued this river flood warning at Jun 9, 2008, 9:08 AM CDT for Jasper County, Missouri. It took effect at Jun 9, 2008, 6:43 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2008, 9:08 AM CDT (14:08 UTC)
In effect from
Jun 9, 2008, 6:43 PM CDT
Expired
Jun 10, 2008, 2:39 PM CDT
In force
20 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Jasper County, MO

The radar

The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River near Waco (WCOM7).

Action stage
15 ft
Minor stage
19 ft
Moderate stage
30 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:46 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 9, 6:46 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 AM CDT MON JUN 9 2008

.UPDATE...

THE POTENTIAL FOR FLOODING REMAINS PRIMARILY FOCUSED ACROSS SOUTHEAST
KANSAS AND FAR SOUTHWEST MISSOURI EARLY THIS MORNING WHERE A STEADY
STREAM OF 40-45 DBZ ECHOES CONTINUE. ALSO A BAND OF DEEPER
CONVECTION WAS PUSHING ACROSS FAR SOUTHWEST MISSOURI AND NORTHWEST
ARKANSAS. PRECIPITABLE WATER VALUES APPROACHING 2 INCHES AND 850
MB DEWPOINTS NEAR 16 DEGREES C WERE RESULTING IN VERY EFFICIENT
RAINFALL RATES. THE AXIS OF STRONG 850 MOISTURE CONVERGENCE AND
250 MB DIVERGENCE THAT HAS REMAINED IN PLACE OVERNIGHT WILL
GRADUALLY SHIFT EAST THIS MORNING AS A MID LEVEL SHORTWAVE TRACKS
ACROSS THE PLAINS AND THE LOW LEVEL JET VEERS. THIS SHOULD ALLOW
THE SHIELD OF RAIN AND EMBEDDED CONVECTION TO SPREAD EAST INTO THE
OZARKS.

FOSTER

&&

.DISCUSSION...

THE LINEAR CONVECTIVE COMPLEX THAT ENTERED THE AREA SUNDAY EVENING
HAD WEAKENED CONSIDERABLY WITH LEADING OUTFLOW BOUNDARY MAKING ITS
WAY INTO SOUTH CENTRAL MISSOURI AT 08Z. WIDESPREAD SHOWERS AND
EMBEDDED THUNDER PERSISTED FROM NORTHERN OKLAHOMA INTO NORTHERN
ILLINOIS ALONG A SAGGING COLD FRONT.

THE FRONT WILL CONTINUE ITS SLOW PUSH TO THE SOUTHEAST TODAY AS
THE FLOW ALOFT REMAINS NEARLY PARALLEL TO THE FRONTAL POSITION. THE
REGION REMAIN IN THE ENTRANCE REGION OF THE 250 MB JET WHICH WILL
PROVIDE A STEADY SOURCE FOR SYNOPTIC SCALE LIFT ALONG AND BEHIND
THE FRONT. THE RESULT WILL BE WIDESPREAD SHOWERS AND THUNDERSTORMS.

THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING WILL
CONTINUE AS PRECIPITABLE WATER VALUES NEAR 1.75 AND 850 MB
DEWPOINTS NEAR 16 DEGREES C SUPPORT VERY EFFICIENT RAINFALL RATES.
IT APPEARS THE GREATEST RISK FOR FLOODING WILL BE ACROSS THE
SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI WHERE UPPER DIVERGENCE
AND 925-820MB MASS CONVERGENCE WILL BE MAXIMIZED THROUGH AT LEAST
THE MORNING HOURS. WILL ALSO HAVE TO WATCH FOR TRAINING CONVECTION
DEVELOPING FROM NORTHERN OKLAHOMA INTO NORTHWEST ARKANSAS
AFFECTING FAR SOUTHWEST MISSOURI. NO CHANGES ARE PLANNED ON THE
EXISTING FLASH FLOOD WATCH.

UNCERTAINTY EXIST TO THE DEGREE OF DESTABILIZATION THAT WILL OCCUR
TODAY DUE TO ONGOING PRECIPITATION. IT APPEARS THE EASTERN OZARKS
STAND THE BEST CHANCE TO RECEIVE MORE SUN AND REMAIN TO THE EAST
OF THE RAIN COOLED AIRMASS. IF SUFFICIENT HEATING OCCURS SURFACE
CAPES COULD APPROACH 2500 J/KG ACROSS SOUTH CENTRAL MISSOURI. THIS
ALONG WITH AMPLE DEEP LAYERED SHEAR WILL SUPPORT ISOLATED SEVERE
STORMS WITH DAMAGING WINDS THE PRIMARY THREAT.

THE FRONT WILL MAKES IT WAY ACROSS THE OZARKS TONIGHT AS A MID
LEVEL SHORTWAVE TRACKS INTO THE REGION. SHOWERS AND SOME THUNDER
WILL GRADUALLY DECREASE FROM THE WEST. ENOUGH CLEARING WILL LIKELY
TAKE PLACE ACROSS SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI TO
SUPPORT THE FORMATION OF FOG LATE TONIGHT.

IT LOOKS LIKE A COUPLE OF DAY DAYS COMING UP FOR THE OZARKS
TUESDAY AND WEDNESDAY BUT PROBABLY NO MORE THAN THAT. SOME CONCERN
FOR NOCTURNAL CONVECTION TUESDAY NIGHT ACROSS THE EASTERN PLAINS
BUT IT APPEARS THIS WILL LIKELY REMAIN TO OUR NORTHWEST.
TEMPERATURES WILL BE SEASONAL LEVELS.

THE NEXT CHANCE FOR RAIN WILL ARRIVE LATE THURSDAY AND FRIDAY AS
ANOTHER FRONT DROPS INTO THE AREA.

&&

.AVIATION...

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE SPRINGFIELD
AND JOPLIN TERMINAL AREAS TODAY. MVFR VISIBILITIES AND CEILINGS
WILL OCCUR THE AREAS OF PRECIPITATION WITH LOCALIZED IFR
CONDITIONS IN THE HEAVIER SHOWERS. LITTLE IMPROVEMENT IN FLIGHT
CONDITIONS IS EXPECTED THROUGH THIS EVENING. SURFACE WINDS WILL
GRADUALLY SHIFT TO THE WEST THEN NORTHWEST DURING THE AS A FRONT
SINKS ACROSS THE REGION. CLEARING WILL TAKE PLACE LATE TONIGHT BUT
CONDITIONS WILL LIKELY BECOME FAVORABLE FOR AREAS OF FOG. VFR
CONDITIONS ARE EXPECTED TUESDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ055>058-066>071-
     077>082-088>096-101>105.

KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 9, 5:35 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 AM CDT MON JUN 9 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
535 AM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL PRODUCING LOCALIZED
  FLASH FLOODING.

  ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO
  60 MPH AND NICKEL SIZE HAIL.

  AREAS AFFECTED AND TIMING:

  HEAVY RAIN WILL OVERSPREAD THE OUTLOOK AREA TODAY. THE GREATEST
  RISK OF FLOODING WILL OCCUR WEST OF A BRANSON TO CAMDENTON LINE.

  A FEW SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTH
  CENTRAL MISSOURI...OR EAST OF A LINE FROM BRANSON TO ROLLA.

  DISCUSSION:

  A SLOW MOVING COLD FRONT WILL INTERACT WITH A VERY MOIST AIRMASS
  TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. THE HEAVIEST
  RAIN AND GREATEST RISK OF FLASH FLOODING WILL AFFECT AREAS WEST
  OF A BRANSON TO CAMDENTON LINE.

  THE RISK OF SEVERE THUNDERSTORMS IS SOMEWHAT UNCERTAIN AS CLOUD
  COVER AND PRECIPITATION MAY LIMIT INSTABILITY. SOUTH CENTRAL
  MISSOURI HAS THE GREATEST CHANCE TO BECOME UNSTABLE ENOUGH FOR
  SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  FLOODING OF LARGER RIVERS AS WELL AS LOW WATER CROSSINGS WILL
  LIKELY BE ONGOING TUESDAY AND WEDNESDAY.

  ADDITIONAL CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL OCCUR
  LATE THURSDAY AND FRIDAY AS A STRONG STORM SYSTEM MOVES THROUGH
  THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
  ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT.

  HOWEVER SPOTTERS AND EMERGENCY MANAGEMENT ARE ENCOURAGED TO
  RELAY HEAVY RAINFALL AND FLOODING REPORTS TO THE NATIONAL
  WEATHER SERVICE IN SPRINGFIELD MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jun 9, 4:10 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 AM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     9 W GIRARD              37.51N 95.00W
06/08/2008  E70.00 MPH       CRAWFORD           KS   EMERGENCY MNGR

            GRAIN BIN DEMOLISHED. WINDS ESTIMATED AT 70 MPH.

1002 PM     TSTM WND GST     APPLETON CITY           38.19N 94.03W
06/08/2008  E50.00 MPH       ST. CLAIR          MO   LAW ENFORCEMENT

            WINDS ESTIMATED SOMEWHERE BETWEEN 40 AND 60 MPH. WIND
            COMPLETELY CEASED SHORTLY AFTER THE GUST.

1015 PM     TSTM WND GST     WARSAW                  38.24N 93.38W
06/08/2008  E50.00 MPH       BENTON             MO   LAW ENFORCEMENT

1019 PM     TSTM WND GST     LINCOLN                 38.39N 93.33W
06/08/2008  E50.00 MPH       BENTON             MO   TRAINED SPOTTER

1025 PM     TSTM WND GST     LINCOLN                 38.39N 93.33W
06/08/2008  E60.00 MPH       BENTON             MO   LAW ENFORCEMENT

            WIND GUST ESTIMATED AT 60 MPH. POWER TO THE CITY HAS BEEN
            KNOCKED OUT.

1025 PM     TSTM WND DMG     COLE CAMP               38.46N 93.20W
06/08/2008                   BENTON             MO   LAW ENFORCEMENT

            LARGE TREE BLOWN DOWN AND WINDOW BLOWN OUT OF A HOUSE.

1046 PM     TSTM WND GST     10 E NEVADA             37.84N 94.17W
06/08/2008  E70.00 MPH       VERNON             MO   TRAINED SPOTTER

            ESTIMATED 70 MPH WINDS HIT A TRUCK FROM THE SIDE AND
            LIFTED TWO WHEELS OFF OF THE GROUND.

&&

ANGLE
Local storm report, Jun 9, 8:22 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CDT MON JUN 09 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      DEVON                   37.92N  94.82W
06/09/2008                   BOURBON            KS   TRAINED SPOTTER

            FLOODING OF LOW LYING AREAS. 2.10 INCHES OF RAIN
            MEASURED AT DEVON.

&&

BARJENBRUCH
Local storm report, Jun 9, 8:39 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 AM CDT MON JUN 09 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      LAMAR                   37.49N  94.28W
06/09/2008                   BARTON             MO   LAW ENFORCEMENT

            MUDDY CREEK JUST BEGINNING TO COME OUT OF ITS BANKS AT
            LAMAR

&&

BARJENBRUCH
Local storm report, Jun 9, 8:51 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 AM CDT MON JUN 09 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      9 E SCHELL CITY         38.02N  93.95W
06/09/2008                   ST. CLAIR          MO   EMERGENCY MNGR

            LOW WATER CROSSINGS FLOODED THROUGHOUT THE COUNTY
            INCLUDING BB HIGHWAY EAST OF H HIGHWAY...AS WELL AS IN
            THE ICONIUM AREA.

&&

BARJENBRUCH
Local storm report, Jun 9, 8:54 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 AM CDT MON JUN 09 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      PITTSBURG               37.41N  94.70W
06/09/2008                   CRAWFORD           KS   EMERGENCY MNGR

            LOW WATER CROSSINGS FLOODED THROUGHOUT THE
            COUNTY...PREDOMINANTLY IN THE PITTSBURG AREA.

&&

BARJENBRUCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:09 PM CDTRiver Flood WarningSGFVernon9 days
Jun 8, 8:09 PM CDTRiver Flood WarningSGFVernon9 days
Jun 8, 8:09 PM CDTRiver Flood WarningSGFCedar64 hr
Jun 8, 10:05 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan55 min
Jun 8, 10:08 PM CDTSevere Thunderstorm WarningSGFVernon67 min
Jun 8, 10:10 PM CDTFlash Flood WarningSGFVernon6 hr
Jun 8, 10:15 PM CDTSevere Thunderstorm WarningSGFBarton60 min
Jun 8, 10:40 PM CDTFlash Flood WarningSGFSt. Clair6 hr
Jun 8, 10:56 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Morgan32 min
Jun 9, 2:32 AM CDTFlash Flood WarningSGFBarton, Jasper, McDonald, Newton, St. Clair, Vernon7 hr
Jun 9, 9:08 AM CDTRiver Flood WarningSGFMcDonald12 hr
Jun 9, 9:08 AM CDTRiver Flood WarningSGFJasper12 hr
Jun 9, 9:56 AM CDTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton, St. Clair, Vernon48 hr
Jun 8, 8:49 PM CDTSevere Thunderstorm WarningSGFBourbon56 min
Jun 8, 9:27 PM CDTFlash Flood WarningSGFBourbon6 hr
Jun 8, 9:32 PM CDTSevere Thunderstorm WarningSGFCrawford58 min
Jun 8, 9:38 PM CDTSevere Thunderstorm WarningSGFBourbon48 min
Jun 8, 10:49 PM CDTFlash Flood WarningSGFCherokee6 hr
Jun 9, 2:58 AM CDTRiver Flood WarningSGFBourbon41 hr
Jun 9, 3:03 AM CDTRiver Flood WarningSGFBourbon36 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.